Hail, Pratt
- When
- June 10, 4:27 PM CST
- Where
- Pratt County, 2 mi N of Sawyer
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -98.683
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 1:10 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 210 PM CDT TUE JUN 10 2003 DAYS 1-2... THE MAIN FORECAST CHALLENGE TO THIS FORECAST IS SMALL CHANCE POPS EAST THIS EVENING AND IF ANY STORMS WILL BE SEVERE. SECONDARY DECISION CENTERS AROUND MAX TEMPS WED AND THUR. THE LATEST SURFACE MAP SHOWED THE COLD FRONT DRAPING SOUTHWEST FROM NEAR KEMP TO KP28 TO NEAR KDHT, THEN SWINGING BACK NORTH THROUGH EASTERN COLORADO AS A STATIONARY FRONTAL BOUNDARY. THE LATEST NEWS FROM SPC IS BEST CHANCE FOR SEVERE EAST OF FRONT ALONG THE CONVERGENCE ZONE IN WARM AIR. THERE COULD BE SOME ELEVATED STORMS NORTH OF THE FRONT THIS EVENING, IN THE P28/PRATT AREAS. HAVE DECIDED TO PUT 40 POPS THERE FOR POSSIBLE SEVERE, BUT ONLY THIS EVENING, THEN WILL DROP ALL POPS ACROSS EASTERN 1/2 CWA TO 20 POPS TILL MIDNIGHT, AND LINGER 20 POPS IN EXTREME SE CWA TILL EARLY MORNING. FAVORED MODELS BASED ON INITIALIZATION ARE THE ETA AND NGM. AVN SEEMS TOO FAR SOUTH WITH PRECIPITATION, AS WELL AS IT HAS THE CURRENT FRONT ONLY THROUGH CENTRAL KANSAS AT 12Z TODAY. AFTER LOWS IN THE LOW TO MID 60S TONIGHT, WEDNESDAY LOOKS TO BE MOSTLY SUNNY/PARTLY CLOUDY AND WARMING UP NICELY INTO THE LOW 90S MOST LOCALES. WITH THAT MUCH HEATING, THINK THERE WILL BE AT LEAST A SLIGHT CHANCE FOR CONVECTION LATE IN THE DAY AND INCLUDED 20 POPS MOST AREAS AND 30 POPS WEST. THERE SHOULD BE A WAVE CROSSING IN THE FLOW ALOFT WEDNESDAY NIGHT, AND CONTINUED 20 TO 30 POPS THROUGH WED NIGHT AND INTO THURSDAY. TIMING WILL BE THE CHALLENGE. WARMEST REGIONS SHOULD BE NEAR THE OKLAHOMA BORDER WED AND THUR, WITH THE AFTERNOONS DRYING OUT IN THE WEST WITH PASSING OF DRY LINES. DAYS 3-7... MODELS SHOWING GOOD AGREEMENT WITH REPLACING OUR ERN PACIFIC RIDGE WITH A UPPER TROF LATE WEEK WHICH WILL RESULT IN BRIEFLY RISING HEIGHTS OVER THE PLAINS LATE THIS WEEKEND. WITH THIS IN MIND CURRENT FORECAST LOOKING ON TRACK WITH WARMER TEMPS EXPECTED THROUGH EARLY NEXT WEEK. ALTHOUGH UNABLE TO TOTALLY RULE OUT SOME ISOLATED PCPN THIS WEEKEND THE BETTER CHC APPEARS TO COME TOWARDS MID WEEK AS OUR WRN CONUS TROF MOVE EASTWARD TOWARDS THE PLAINS. WILL THEREFORE TREND THAT DIRECTION WITH A DRY FORECAST SUNDAY AND MONDAY THEN INCREASING POPS TOWARDS MID WEEK. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 61 90 63 89 / 30 20 30 30 GCK 60 90 61 89 / 20 20 20 20 EHA 63 93 60 93 / 20 30 20 20 LBL 62 93 60 93 / 30 20 20 20 HYS 61 88 64 88 / 30 20 30 30 P28 66 91 68 91 / 40 20 30 30 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 12/18
KSZ030-031-043>046-061>066-074>081-084>090-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTHEAST OF A LARNED TO COLDWATER LINE, AS WELL AS A SLIGHT CHANCE FOR STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING SOUTHEAST OF A HAYS TO LIBERAL LINE. THE PRIMARY HAZARD FROM ANY STORMS WHICH DO FORM WILL BE LARGE HAIL, UP TO THE SIZE OF QUARTERS. NO SEVERE WEATHER IS ANTICIPATED BEFORE 4:30 PM CDT, NOR AFTER 11 PM CDT. PLEASE CHECK OUR WEBSITE AT: www.crh.noaa.gov/ddc FOR MORE WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING, BASICALLY SOUTHEAST OF A HAYS TO LIBERAL LINE. BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
0136 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM WAKEENEY KS 0.75 IN HAIL
06/09/03 TREGO PUBLIC REPORT
1030 PM 15 NNE SCOTT CITY KS 1.00 IN HAIL
06/09/03 SCOTT PUBLIC REPORT
1015 PM 4 N HEALY KS 0.88 IN HAIL
06/09/03 LANE PUBLIC REPORT
1005 PM 13 NNE SCOTT CITY KS 0.88 IN HAIL
06/09/03 SCOTT PUBLIC REPORT
0948 PM 7 S GREENSBURG KS 0.88 IN HAIL
06/09/03 KIOWA PUBLIC REPORT
18The Vance AFB radar (KVNX), 101 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365424, 5365425, 5365426, 5365427.